Skip to main content
Log in

Ambarzumyan Theorems for Dirac Operators

  • Published:
Acta Mathematicae Applicatae Sinica, English Series Aims and scope Submit manuscript

Abstract

We consider the inverse eigenvalue problems for stationary Dirac systems with differentiable self-adjoint matrix potential. The theorem of Ambarzumyan for a Sturm-Liouville problem is extended to Dirac operators, which are subject to separation boundary conditions or periodic (semi-periodic) boundary conditions, and some analogs of Ambarzumyan’s theorem are obtained. The proof is based on the existence and extremal properties of the smallest eigenvalue of corresponding vectorial Sturm-Liouville operators, which are the second power of Dirac operators.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Ambarzumyan, V.A. Über eine Frage der Eigenwerttheorie. Z. Phys., 53: 690–695 (1929)

    Article  Google Scholar 

  2. Borg, G. Eine Ümkehrung der Sturm-Liouvilleschen Eigenwertaufgabe, Bestimmung der Differentialgleichung durch die Eigenwerte. Acta Math., 78: 1–96 (1946)

    Article  MathSciNet  Google Scholar 

  3. Borg, G. Uniqueness theorems in the spectral theory of y″ + (λ − q(x))y = 0, in Proc. 11th Scandinavian Congress of Mathematicians (Oslo: Johan Grundt Tanums Forlag), 276–287 (1952).

    Google Scholar 

  4. Chakravarty, N.K., Acharyya, S.K. On an extension of the theorem of V. A. Ambarzumyan. Proc. Roy. Soc. Edinb., 110 A: 79–84 (1988)

    Article  MathSciNet  Google Scholar 

  5. Chern, H.H., Law, C.K., Wang, H.J. Extension of Ambarzumyan’s theorem to general boundary conditions. J. Math. Anal. Appl., 309: 764–768 (2005) (corrigendum)

    Article  MathSciNet  Google Scholar 

  6. Chern, H.H., Shen, C.L. On the n-dimensional Ambarzumyan’s theorem. Inverse Problems 13, 15–18 (1997)

    Article  MathSciNet  Google Scholar 

  7. Del Rio, R., Gesztesy, F., Simon, B. Inverse spectral analysis with partial information on the potential: III. Updating boundary conditions. Int.Math.Res.Not. 15, 751–758 (1997)

    Article  MathSciNet  Google Scholar 

  8. Gesztesy, F., Simon, B. Inverse spectral analysis with partial information on the potential: II. The case of discrete spectrum. Trans.Amer.Math.Soc. 352, 2765–2787 (2000)

    Article  MathSciNet  Google Scholar 

  9. Harrell, E.M. On the extension of Ambarzunyan’s inverse spectral theorem to compact symmetric spaces. Amer. J. Math. 109, 787–795 (1987)

    Article  MathSciNet  Google Scholar 

  10. Hochstadt, H., Lieberman, B. An inverse Sturm-Liouville problem with mixed given data. SIAM J. Appl. Math. 34, 676–680 (1978)

    Article  MathSciNet  Google Scholar 

  11. Horváth, M. On a theorem of Ambarzumyan. Proc.Roy.Soc.Edinb. A 131, 899–907 (2001)

    Article  Google Scholar 

  12. Horváth, M. Nverse spectral problems and closed exponential systems. Ann. Math. 162, 885–918 (2005)

    Article  MathSciNet  Google Scholar 

  13. Kiss, M. An n-dimensional Ambarzumyan type theorem for Dirac operators. Inverse Problems 20, 1593–1597 (2004)

    Article  MathSciNet  Google Scholar 

  14. Kuznetsov, N.V. Generalization of a theorem of V.A.Ambarzumyan. Dokl.Akad.Nauk SSSR 146, 1259–1262 (1962)(in Russian)

    MathSciNet  Google Scholar 

  15. Levitan, B.M., Gasymov, M.G. Determination of a differential equation by two of its spectra. Usp. Mat. Nauk 19, 3–63 (1964) Russian Math.Surveys 19: 1–64)

    MATH  Google Scholar 

  16. Levitan, B.M., Levitan, I.S. Sturm-Liouville and Dirac Operators, Dodrecht, Kluwer, 1991

    Book  Google Scholar 

  17. Marchenko, V.A. Sturm-Liouville Operators and Their Applications. Naukova Dumka, Kiev, 1977 (in Russian)

    MATH  Google Scholar 

  18. Pivovarchik, V.N. Ambarzumyan’s theorem for a Sturm-Liouville boundary value problem on a star-shaped graph. Funct.Anal.Appl. 39, 148–151 (2005)

    Article  MathSciNet  Google Scholar 

  19. Shen, C.L. On some inverse spectral problems related to the Ambarzumyan problem and the dual string of the string equation. Inverse Problems 23, 2417–2436 (2007)

    Article  MathSciNet  Google Scholar 

  20. Simon, B. A new approach to inverse spectral theory: I. Fundamental formalism. Ann.Math. 150, 1029–1057 (1999)

    Article  MathSciNet  Google Scholar 

  21. Yang, C.F., Huang, Z.Y. Inverse spectral problems for 2m-dimensional canonical Dirac operators. Inverse Problems 23, 2565–2574 (2007)

    Article  MathSciNet  Google Scholar 

  22. Yang, C.F., Huang, Z.Y., Yang, X.P. Ambarzumyan-type theorems for the Sturm-Liouville equation on a graph. Rocky Mountain Journal of Mathematics 39, 1353–1372 (2009)

    Article  MathSciNet  Google Scholar 

  23. Yang, C.F., Yang, X.P. Some Ambarzumyan-type theorems for Dirac operators. Inverse Problems 25, 095012(13pp)(2009)

  24. Yang, C.F., Huang, Z.Y., Yang, X.P. Ambarzumyan’s theorems for vectorial Sturm-Liouville systems with coupled boundary conditions. Taiwanese Journal of Mathematics 14, 1429–1437 (2010)

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Chuan-fu Yang.

Additional information

The research work was supported in part by the National Natural Science Foundation of China (11871031) and by the Natural Science Foundation of the Jiangsu Province of China (BK 20201303).

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Yang, Cf., Wang, F. & Huang, Zy. Ambarzumyan Theorems for Dirac Operators. Acta Math. Appl. Sin. Engl. Ser. 37, 287–298 (2021). https://doi.org/10.1007/s10255-021-1007-y

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10255-021-1007-y

Keywords

2000 MR Subject Classification

Navigation